Which med is it??
Apr 16, 2012
Dr. Dear Doc,
I am 46 yr old m have been on isentress and truvada beautifully. However, I recently have had bad reactions to one of the components. Dizzy, edgy, stomach upset, general blah, HA, flushing, etc. and aND A er VISIT TO FIGURE OUT.I have taken the tRuvada many yrs before the Isentress. So, I think the isentress is culprit. Dr. starting Complera in a few days. Hope for best. Any history of anything like this before? Whats your take? Thanks.
Response from Dr. Young
Hello and thanks for posting.
As you point out, the key thing is trying to sort out which of your three medications is causing the side effects.
It's pretty unusual for a medication that you've taken for some time (such as Truvada) to be the new cause of side effects. On the other hand, Isentress is typically very well tolerated and it's decidedly unusual to see it cause all of the symptoms you describe.
A simple way to test if the Isentress is the culprit is to continue taking the Truvada and hold the Isentress for a day. There's little risk of these missed doses, and if the symptoms improve, then you'd know the cause.
Provided that Isentress seems to be the problem and you can work with the food requirement for Complera, this should be a reasonable strategy.
Hope that helps. Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long After Being Infected Does It Take To Test Positive For Hiv?
- Can Hiv Be Spread Through Drinking From A Soda Bottle?
- Is A Stomachache A Symptom Of Hiv?
- Black Women With Hiv From Down Low Men
- Can Neuropathy Be Relieved With Ibuprofen?
- How Long Does It Take For Hiv To Show Up In Your System?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.